Tennessee, 2016Strong Wind in Tennessee, April 10, 2016
April 10, 2016 · NWS MEG · 1 event in 1 county or zone
Strong southwest winds developed across West Tennessee during the late morning and afternoon hours on April 10, 2016. Wind gusts of up to 45 mph were observed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southwest winds developed across West Tennessee during the late morning and afternoon hours on April 10, 2016. Wind gusts of up to 45 mph were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 10, 8:52 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 10, 8:52 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
952 AM CDT SUN APR 10 2016
.DISCUSSION...
NO CHANGES NEEDED WITH THE MORNING FORECAST. A MIX OF CLOUDS AND
SUN IS ANTICIPATED THIS AFTERNOON...ESPECIALLY ACROSS THE DELTA
AND SOUTH...ALLOWING FOR STRONG MIXING OF NEAR 50 KTS AT 3KFT.
THE AFTERNOON FORECAST WILL CONCENTRATE ON THE POSSIBLITY OF
EXTENDING THE WIND ADVISORY OVERNIGHT AND THE DIFFERENT
THREATS/COVERAGE OF SEVERE STORMS TOMORROW.
JAB
&&
.PREV DISCUSSION... /ISSUED 701 AM CDT SUN APR 10 2016/
DISCUSSION... /ISSUED 418 AM CDT SUN APR 10 2016/
CURRENTLY... AT 4 AM CDT LATEST H5 ANALYSIS AND WATER VAPOR
IMAGERY DEPICT A SHORTWAVE LOCATED OVER THE REGION WITH RADAR
INDICATING RESULTANT SHOWER ACTIVITY. HOWEVER SURFACE ANALYSIS AND
LATEST OBSERVATIONS DETAIL DEWPOINT TEMPERATURES ACROSS PORTIONS
OF NORTH MISSISSIPPI AND WEST TENNESSEE NEAREST THE TENNESSEE
RIVER ONLY IN THE 20S AND 30S INDICATING MUCH OF THIS PRECIP IS
LIKELY EVAPORATING BEFORE REACHING THE SURFACE. TEMPERATURES ARE
GENERALLY IN THE 40S AND 50S WITH LIGHT WINDS OUT OF THE
SOUTHEAST.
A HIGH PRESSURE CENTER CURRENTLY LOCATED NORTHEAST OF THE
MIDSOUTH WILL MIGRATE FURTHER EAST TODAY...ALLOWING WINDS TO
BECOME MORE SOUTHERLY. MEANWHILE A LOW PRESSURE CENTER WILL
DEVELOP ALONG A COLD FRONT ASSOCIATED WITH A LOW CENTERED JUST
NORTH OF THE GREAT LAKES REGION...RESULTING IN A TIGHT PRESSURE
GRADIENT OVER THE LOCAL REGION. THIS WILL RESULT IN SOME STRONG
SUSTAINED AND GUSTY WINDS BY THIS AFTERNOON WHICH ARE EXPECTED TO
REACH WIND ADVISORY CRITERIA FOR THE WESTERN HALF OF THE FA
THROUGH THIS EVENING. WARM AND MOIST AIR ADVECTION IN EARNEST WILL
ALLOW TEMPERATURES TO BE WELL INTO THE 70S TODAY...THE WARMEST DAY
OF THE FORECAST PACKAGE. BY EARLY MONDAY THE AFOREMENTIONED COLD
FRONT AND DEVELOPING SFC LOW WILL APPROACH THE REGION WITH SHOWER
AND THUNDERSTORM ACTIVITY INCREASING THROUGHOUT THE DAY ON MONDAY
WITH TEMPERATURES NEAR 70. THE LOW CENTER WILL MOVE ACROSS NORTH
MISSISSIPPI ON MONDAY NIGHT AS THE COLD FRONT SWEEPS ACROSS THE
REGION. GUIDANCE SUGGESTS IN EXCESS OF 1000 J/KG OF SBCAPE MONDAY
EVENING AND NIGHT PARTICULARLY SOUTH OF I-40. SOME STRONG STORMS
WILL BE POSSIBLE MONDAY EVENING AND NIGHT IN THOSE LOCALES WITH
LARGE HAIL AND DAMAGING WINDS POSSIBLE. HEAVY RAINFALL WILL ALSO
BE POSSIBLE WITH PWAT VALUES EXCEEDING 1.50 INCHES ALONG AND
SOUTH OF I-40 ON MONDAY NIGHT. THE FRONT QUICKLY DROPS SOUTH OF
THE MIDSOUTH BY TUESDAY AFTERNOON WITH HIGH PRESSURE BUILDING IN
FROM THE NORTH QUICKLY ERODING MOISTURE AND BRINGING AN END TO
PRECIPITATION. TUESDAY WILL BE THE COOLEST DAY OF THE FORECAST
PACKAGE WITH TEMPERATURES IN THE UPPER 50S TO MID 60S.
A FEW LIGHT SHOWERS WILL BE POSSIBLE ON THURSDAY AND FRIDAY AS AN
UPPER DISTURBANCE TRAVERSES THE REGION WITH A DEVELOPING LOW
MOVING ALONG THE GULF COAST. A WARMING TREND BEGINS LATE IN THE
PERIOD UNDER A RIDGE AXIS ALOFT.
ZDM
&&
.AVIATION...
12Z TAF SET
A WARM FRONT WILL CONTINUE TO MOVE THROUGH THE CWA THIS MORNING.
LIGHT RAIN WILL CONTINUE TO FALL AHEAD OF THE FRONT. VFR
CONDITIONS WILL PREVAIL OVER MUCH OF THE NEXT 24 HOURS.
ALTHOUGH...STRATUS WILL BEGIN SPREADING INTO KJBR AND KMEM AROUND
9-10Z. SUSTAINED S WINDS OF 15-25 KTS WITH GUSTS BETWEEN 20-35
KTS WILL OCCUR OVER THE NEXT 24 HOURS.
KRM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
TN...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
&&Hazardous weather outlook, Apr 10, 3:22 AM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
422 AM CDT SUN APR 10 2016
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-111130-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
422 AM CDT SUN APR 10 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
STRONG SOUTH WINDS WILL DEVELOP ALONG AND WEST OF THE MISSISSIPPI
RIVER ON SUNDAY. A WIND ADVISORY HAS BEEN ISSUED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FEW STRONG OR SEVERE STORMS WILL BE POSSIBLE ALONG A COLD FRONT
MONDAY AND MONDAY NIGHT WITH THE POTENTIAL FOR DAMAGING WINDS AND
LOCALIZED HEAVY RAINFALL. BEST THREAT LOCATION WILL BE SOUTH OF
INTERSTATE FORTY AND WEST OF INTERSTATE 55.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE MONDAY AND MONDAY EVENING.
ZDM
Strong Wind, Obion
- When
- April 10, 10:00 AM CST to 3:30 PM CST
- Where
- Obion forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 36.358, -89.149 (the zone’s center; the record gives no point)
A carport and an outbuilding were destroyed on Troy-Polk Station road one mile southeast of the town of Troy.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in South Atlantic Coastal Waters, April 10, 20163 deaths · 1 event
- Dust Storm in Arkansas, April 10, 20161 death · 14 injured · $300,000 · 5 events
- Flash Flood and Hail in Missouri, April 10 to 11, 2016$450,000 · 2 in hail · 9 events
- Hail in Texas, April 10, 2016$150,000 · 2.5 in hail · 12 events
- Hail and Damaging Winds in Oklahoma, April 10 to 11, 2016$30,000 · 2.75 in hail · 38 events
- Hail and Damaging Winds in Oklahoma, April 10 to 11, 2016$60,000 · 1.75 in hail · 17 events
- Strong Wind in Louisiana, April 10, 2016$100,000 · 1 event
- Flood and Hail in Kansas, April 10, 2016$50,000 · 1 in hail · 12 events
- Frost and Freeze in Virginia, April 10, 201629 events
- Hail and Damaging Wind in Texas, April 10 to 11, 20162.75 in hail · 14 events
- Damaging Wind in Texas, April 10, 2016$18,000 · 78 kt wind · 1 event
- High Surf in Hawaii, April 10 to 12, 201611 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631183.